MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G35532
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: cook zilver ptx stent, cook 6fr raabe sheath, unknown inflation device.Occupation = non-healthcare professional.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a lower extremity angiogram involving the superficial femoral artery, an advance 35 lp low profile balloon catheter became caught on a stent.The complaint device was used with a 6fr sheath and an unknown manufacturer's inflation device with an unknown contrast 50/50 mixture.The patient's anatomy was reported to be tortuous with moderate-to-severe vessel calcification.The device was used to post-dilate the stent when it became caught and could not be removed.The balloon was successfully removed during a cut-down procedure on the same day of the event.The patient is reported to be "doing well".There has been no report that any part of the device remained in the patient's body or that the patient experienced any adverse effects due to this event.Additional event details have been requested but are unavailable at this time.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: b5: additional event details were provided by the physician to the cook representative.According to the physician, multiple attempts were made to remove the balloon endovascularly.These attempts were unsuccessful and the physician decided to perform a surgical cut down procedure.The physician subsequently pulled on the balloon "as hard as possible." the balloon catheter snapped at the end and that half was removed.The remaining portion of the balloon catheter was successfully removed via the surgical cut down procedure.Additional information regarding the contrast and lesion was also provided.The lesion was approximately 300cm long and was totally occluded.The contrast used to inflate the balloon during the procedure was visipaque in a 60/40 mix.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions, quality control procedures, and overall device history file were conducted, and no gaps were discovered.Moreover, an ifu along with additional labeling is provided with the device, which states ¿is intended to be used for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including the iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral arteries, as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ in this event, it was used to dilate a stent.The intended use of this device does not include stent dilation.The ifu goes on to say ¿the balloon is manufactured from an extra-thin wall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage.¿ based on the information provided and no product returned, investigation has concluded that this event can be traced to the user and intentional off-label, unapproved, or contraindicated use.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8366048
Report Number1820334-2019-00413
Device Sequence Number1598587
Product Code LIT
UDI-Device Identifier10827002355320
UDI-Public(01)10827002355320(17)211120(10)9324385
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2021
Device Model NumberG35532
Device Catalogue NumberPTA5-35-135-5-20.0
Device Lot Number9324385
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer03/01/2019
04/29/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date03/06/2019
04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;